Shortwave birfurcation in a model of a seismically active medium and dominant frequencies

B. A. Malomed*, V. S. Mitlin, V. N. Nikolayevskii

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

The evolution equations for nonlinear seismic waves possessing a bounded range of frequencies with increasing amplitudes are analysed. It is shown from the evolution equations that the momentum of the system is conserved, and properties of the energy functional are investigated. The spatial period of the mode with the greatest amplification of the initial perturbation is studied. Conservation of convective nonlinearity leads to a stable stationary structure travelling with the velocity of the nonlinear seismic waves.

Original languageEnglish
Pages (from-to)665-673
Number of pages9
JournalJournal of Applied Mathematics and Mechanics
Volume55
Issue number5
DOIs
StatePublished - 1991

Fingerprint

Dive into the research topics of 'Shortwave birfurcation in a model of a seismically active medium and dominant frequencies'. Together they form a unique fingerprint.

Cite this